London 2014 Registration Visa Letters Programme Satellite Meetings Glaucoma Day 2014 Exhibition Hotel Booking Virtual Exhibition Star Alliance
london escrs

Course handouts are now available
Click here


Come to London

video-icon

WATCH to find out why


Site updates:

Programme Updates. Programme Overview and - Video Symposium on Challenging Cases now available.


Posters

Search Abstracts by author or title
(results will display both Free Papers & Poster)

Particular ophtalmological aspects regarding the tuberculostatic treatment – a case report

Poster Details

First Author: R.Tudosescu ROMANIA

Co Author(s):    A. Dumitrescu   I. Careba   R. Buzescu   A. Miruta   T. Lkhagvatseren   C. Radu

Abstract Details

Purpose:

To present the case of a 16 year old patient who had received prophylactic treatment with isoniazid and presented toxic optic neuritis

Setting:

Emergency University Hospital Bucharest, Ophthalmology Clinic, Bucharest, Romania

Methods:

The patient presented in our clinic approximately 1 week after the onset of headache, nausea and blurred vision in both eyes. She was under prophylactic treatment with isoniazid for 5 months. Ophthalmic examination revealed that the best corrected visual acuity in both eyes was 20/20. Slit lamp examination and Goldmann tonometry were normal in both eyes. Indirect ophthalmoscopy showed bilateral papillary oedema and tortuous retinal vessels. Color testing visual field examination, OCT, a series of laboratory tests, cerebral computer tomography, neurological and phthiseological consult were also performed. The patient received steroid general treatment and local non- steroidal anti-inflammatory drugs.

Results:

6 months later, the best corrected visual acuity in both eyes was 20/20 and the visual symptoms had subsided and fundus examination showed a decrease of the bilateral papillary oedema .

Conclusions:

The isoniazid treatment can be a cause of toxic optic neuritis. The particularity of the case is that even a prophylactic treatment with a low dose of isoniazid can be the cause of bilateral optic neuritis, which arises the idea that a collaboration between the ophthalmologist and the phthiseological physician would beneficial in the readjustment of the prophylactic tuberculostatic treatment and in setting a monitoring protocol. Disclosure statement: No financial interest

Financial Disclosure:

NONE

Back to Poster listing